Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1991 Jun;24(3):700-704. Korean. Case Report.
Kim MH , Kim AR , Cheun JK .
Department of Anesthesiology, Keimyung University School of Medicine, Taegu, Korea.
Abstract

A 25-year-old female came in for an explo-laparotomy. The operation was performed under epidural anesthesia. Potassium chloride (40 mEq20 ml) instead of 2% lidocaine mixed with 1:200,000 epinephrine was accidently injected via a Tuohy needle into the epidural space. The patient showed an unexpected prolonged motor and sensory paralysis below the T, cord level for about 8 hours after the epidural injection. The patient recovered without a permanent neurologic sequale after 8 hours. However, the patient developed pulmonary edema resulting from rapid fluid therapy for unusual hypotension which developed 12 hours after the potassium chloride injection. The pulmonary edema was treated by oxygen therapy using a nonrebreathing oxygen mask, a dopamine drip and an intravenous injection of lasix 20 mg. The patient completely recovered from the pulmonary edema on the 3rd postoperative day and went home with no complaints.

Copyright © 2019. Korean Association of Medical Journal Editors.